Motivape Blog

Can you overdose on Nicotine from Vaping

Can you overdose on Nicotine from Vaping

Can you overdose on Nicotine when vaping?

Nicotine is a form of poison, and this is something that many people are concerned about when they think of switching to vaping. Traditional cigarettes are massively toxic, but people are still worried about taking in too much nicotine while vaping, and are interested to know the signs of nicotine overdose. Here, we explore the question – can you overdose on Nicotine when vaping?

The thing to remember here, is the quantity in which it is consumed determines whether it is going to have a toxic effect on the body or not, and many things deemed as harmless to us can be toxic in larger amounts.

According to a list of toxic doses, nicotine is stated as being toxic in quantities between 30 and 60 mg. In terms of vaping, this would be equal to about 4ml of e-liquid, which would actually have to be consumed all in one go to have this potentially harmful effect. Because the body doesn't process the nicotine all in one go at speed, this isn't really possible.

It is reported that it would have to be even more than this, stating that those who died from nicotine overdose had over 20 times this 'toxic' amount in them. Also, many people exposed to this large amount showed no symptoms. So, in a nutshell, the answer to – can I overdose on nicotine while vaping? Is – No

How do I know I've had too much nicotine?

While it is highly unlikely you are going to get nicotine poisoning from vaping, even when vaping heavily, you can feel the effects of perhaps having a bit too much for your body to handle in one go. Symptoms of this can be a slight feeling of nausea, in which case it is best to just take a break. In extreme cases, you may vomit, but this is only if you ignore your body's signal of feeling nauseas when you have taken a bit too much. This might be accompanied with a headache in some people.

Along with nausea and headaches, overdoing it with the vaping (and taking in too much nicotine) can also result in symptoms such as; increased salivation, stomach cramps, diarrhoea, and maybe even confusion and slight anxiety. While these are symptoms of in-taking too much nicotine, it is highly unlikely you will feel these effects from vaping, even heavily.

Could I get nicotine poisoning from vaping?

Even if you are a heavy vaper, it is highly unlikely that you are going to get nicotine poisoning. Mathematically, you would have to vape something like 40ml within 2 hours, which would be just the minimum toxic dose. This just isn't likely to happen, and if it did in some magical way, it would be unlikely it could all be absorbed into the body at once and poison you.

There have been several experiments carried out in measured ways to see just how likely it is to overdose on nicotine using it in this way, and the results have all concluded that it is highly unlikely, and near on impossible.

What should I do if I experience nausea or headaches from vaping?

If you find yourself experiencing symptoms such as nausea and headaches from vaping, it is possible that the strength you are using is too high for your body's liking. Try reducing the strength of your e-liquid, or vape less.

NEVER Ingest Nicotine

While vaping nicotine has a very slim chance of causing any noticeable harm, it does not mean that you can drink e-liquid. It is also vital to keep e-liquid away from children and animals, as due to their smaller size they can experience much larger consequences from ingesting nicotine than an adult would.

If you get e-liquid on the skin, be aware that it can be absorbed through the skin and the nicotine into the body. If you spill any on your hands, be sure to wash them immediately.

What should I do if I develop symptoms?

If you develop symptoms that you think may be related to nicotine then it is best to seek medical attention as soon as possible. If you feel your symptoms are nothing to worry about then you can ease off the vaping, call for medical advice, or wait until the next day to see how you feel. However, if a child or animal has ingested e-liquid or nicotine, it is vital that you seek medical attention straight away.

Please note that this is not a medical article and no health advice should be taken from it. If in doubt about any symptoms, always seek medical attention.

Comments

  • Chammy

    This is good to know, it’s amazing what people worry about while purposely doing other things more harmful. A simple case of listen to your body, if it is acting like it is trying to get rid of something (such as nausea) then it’s telling you it’s had enough. Thanks for doing the research into this subject.

Leave a comment